Originally Posted by rohr4u
I've been taking Niaspan for six months and am experiencing severe calf muscle cramps when I exercise at the gym and frequently in the middle of night time sleep. I have been working out for 30 years, drink enough fluids and supplements, and do the usual warm up and stretching. The only new thing in my life is the Niaspan. Has anyone had a similar problem with Niaspan.
I have found that most of the cholesterol lowering meds all have this effect. Side effects for Niaspan are :
Abdominal pain, chills, diarrhea, dizziness, fainting, flushing, headache, indigestion, itching, nasal inflammation, nausea, pain, rapid heartbeat, rash, shortness of breath, sweating, swelling due to fluid retention, vomiting.
If I were you I would try healthier alternatives before being put on any meds. I am on an almost vegetatrian diet getting my proteins from soy and legumes and whole grains. Animal Protein is detremental to our cholesterol levels especially red meat which I do not touch at all. I try to stick to organic free range white meat and wild fish since regular meats are loaded with antibiotics and hormones. If you are not up to this drastic change ask to be put on other meds. There are natural alternatives to reducing your cholesterol but watch the red yeast rice it is a natural statin which also causes inflammation of the muscles..Lisa